MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR

OLYMPUS WINTER & IBE GMBH RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR
Model Number A22041T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing; therefore, the root cause of the reported issue/malfunction cannot be determined at this time.However, if additional information becomes available a follow up medical device report will be supplemented accordingly.
 
Event or Problem Description
The sales representative was informed by the user facility that the resection (inner) sheath tip reportedly broke off in the patient's urethra during an unspecified procedure.It was reported that the doctor pushed back in bladder and used a basket to pull out the broken tip.No death or serious injury was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, and the described damage pattern, it is likely the insulation tip's damage was caused by thermal mechanical overload, mechanical impact like fall, shock or similar stress.The instructions for use include a warning that the ceramic tip can break due to mechanical loading or thermally induced straining.Thus, it is the responsibility of the user to inspect the instrument prior to every procedure.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information and to update the following sections: b5, g3, g6, h2, h6 and h10.
 
Event or Problem Description
The territory sales manager obtained additional information from the physician who reported the event was observed at the end of a transurethral resection of a bladder tumor procedure.The procedure was prolonged by 15 minutes.As a single piece fell off inside the patient and was retrieved using a cystoscope and a basket.The patient was inspected and confirmed no injury.

Brand Name
RESECTION SHEATH, 24 FR., WITH DEFLECTING OBTURATOR
Common Device Name
RESECTION SHEATH
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key12397234
Report Number9610773-2021-00244
Device Sequence Number11678001
Product Code HIH
UDI-Device Identifier04042761020978
UDI-Public04042761020978
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K931994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22041T
Device Catalogue NumberA22041T
Device Lot Number63W0044
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/06/2021
Supplement Date Received by Manufacturer09/03/2021
09/02/2021
Initial Report FDA Received Date08/31/2021
Supplement Report FDA Received Date09/03/2021
09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1